MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of a pipeline device that failed to open and encountered resistance with a marksman microcatheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right side of the c6 segment with a max diameter of 5mm and a 4.7mm neck diameter.The landing zone (artery size) was 4.3mm distal and 4.6mm proximal.The access vessel was the femoral artery with a diameter of 7.6mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with an unknown platelet reactivity units (pru) level.The angiographic result post procedure was an, "aneurysm contrast agent retention." it was reported that the access system was successfully established, extending the intermediate catheter to the distal c3 segment.Guided by a micro-guidewire, a markman stent microcatheter was advanced to the right m2 segment.A 4.5*25 flow-diverting stent was then advanced through markman and slowly deployed within the internal carotid c7 segment; however, the surgeon observed suboptimal opening of the stent's tip.Despite attempting to adjust the position to continue deployment, the tip of the stent was still found to exhibit incomplete visualization and wall apposition.Consequently, the entire assembly was withdrawn, revealing an abnormality in the braiding wire at the stent's tip.Prioritizing patient safety, the surgeon switched to a phenom 27 stent microcatheter and a 4.5*20 stent, which was then slowly deployed within the c6 segment along the intermediate catheter.The stent opened satisfactorily and was successfully deployed, bringing the procedure to a close.The procedure was completed successfully.It was noted that there was catheter resistance in the distal section of the device.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for an indication that is not approved (off-label).The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24789592
Report Number2029214-2026-00605
Device Sequence Number18344415
Product Code OUT
UDI-Device Identifier00763000449391
UDI-Public(01)00763000449391(17)280818(10)D058925
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberD058925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/21/2026
06/06/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/18/2026
06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight50 KG